MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR ANTI-HBS2 (AHBS2) ASSAY; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR ANTI-HBS2 (AHBS2) ASSAY; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of a reactive (positive) advia centaur anti-hbs2 (ahbs2) result for one patient sample when using lot 165 which was discordant relative to repeat testing using another reagent lot.An initial strongly reactive result was obtained for the patient in question using ahbs2 lot 165; this result was not reported to the physician.The sample was repeated twice using reagent lot 160, producing consistent nonreactive (negative) results.The nonreactive results were considered correct, as they were in agreement with the clinical picture for this patient.There are no known reports of patient intervention or adverse health consequences due to the observed result discordance.
 
Additional Manufacturer Narrative
A customer from outside the united sates reported observation of a reactive (positive) advia centaur xp anti-hepatitis b surface antigen 2 (ahbs2) result which was discordant relative to repeat testing using another reagent lot.The same sample was additionally tested for troubleshooting/investigation purposes using atellica im 1600 ahbs2 reagent lot 166, and much higher (reactive) results were observed.The elevated result was reproduced in testing of a 10-fold diluted sample.Quality control (qc) results for ahbs2 were within expected ranges, and no instrument errors were found with the system during these events.Siemens is investigating.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00308 was initially filed on 16-may-2024.Additional information 28-may-2024: siemens has concluded the investigation.A customer from outside the united states reported observation of a reactive (positive) advia centaur xp anti-hepatitis b surface antigen 2 (ahbs2) result which was discordant relative to repeat testing using another reagent lot.The same sample was additionally tested for troubleshooting/investigation purposes using atellica im 1600 ahbs2 reagent lot 166, and much higher (reactive) results were observed.The elevated result was reproduced in testing of a 10-fold diluted sample.Quality control (qc) results for ahbs2 were within expected ranges.Reagent performance issues were essentially ruled out, as qc results were within range, and no problems were reported for any other patients.It is not known why the customer repeated ahbs2 testing on an alternate lot of ahbs2 reagent.Although a specific cause could not be identified, the observation is consistent with preanalytical (sample quality) issues.The customer was unable to verify whether the sample used to produce the discordant results was compromised, as no additional testing was performed.Return of the sample and any additional investigation are not possible due to depletion of the affected sample.No product problem was idenfitied; the customer is operational, and no further action is required.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR ANTI-HBS2 (AHBS2) ASSAY
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
registration #1219913
east walpole, MA 02032
5082985306
MDR Report Key19332234
Report Number1219913-2024-00308
Device Sequence Number7003672
Product Code LOM
UDI-Device Identifier00630414591407
UDI-Public00630414591407
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Model NumberN/A
Device Catalogue Number10286268
Device Lot Number165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale